legs feel like they will not hold me up

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JIMMINYCRICKET
New Member


Date Joined Nov 2011
Total Posts : 4
   Posted 12/11/2011 11:02 AM (GMT -6)   
Cannot step up or down even 1 step. Feel like I will fall. NO PAIN. Legs very weak. Sometimes cold. NO BALANCE! Never go anywhere alone anymore for fear of falling. Could this be hypothyroidism related? Am on 50 mcg of Synthroid. Been on it 3 years. Legs constantly getting worse. HELP!!! Take NO OTHER MEDICINE!!
 
 

givinguponit24
Regular Member


Date Joined Jan 2011
Total Posts : 138
   Posted 12/11/2011 1:48 PM (GMT -6)   
What Medicines are you on?
ADHD, OCD, BIPOLAR TYPE 1:
Kuvan- 1000mg, Trileptal- 1500mg, Risperdal- 4.0mg, Norvasc-5mg, Lamictal- 200mg, Lisisnopril- 10mg. + 0.5 Ativan as needed.

mscrowbar
Veteran Member


Date Joined Nov 2010
Total Posts : 877
   Posted 12/12/2011 11:55 AM (GMT -6)   
I have suffered periods of weakness and fatigue beyond anyones imagination. I felt like I was constantly walking thru water, my legs were so weak I could hardly walk across the room. I experience balance issues and dizziness.

I had a complete blood work up panel done and found to be b-12, iron, and vitamin D deficient. If you havent had blood work done in the past few months or if all these were not tested, please, have one done soon. Its an easy fix but does take a few weeks to months to feel the full benefits.
Denita
**************************************
Rheumatoid arthritis with secondary Sjogrens, Fibromyalgia, meniscus tears in left knee, Cancer survivor

2Hawaii
Regular Member


Date Joined May 2007
Total Posts : 82
   Posted 12/13/2011 9:26 PM (GMT -6)   
I too take 75mg of thyroid meds and have for several years. and I've not had any problems like weak legs from the meds. BUT I did experience a weakness in on of my legs about 10 years ago and when walking I could not walk far and would have to stop and and wait for the slow leg to get it's energy back.I found out it as a case of needing Flush Free Niacin (Inositol Hexanicotinate ..I now take 100mg every day). With in a week my leg problem when away and I've not experienced that again, but I do take Flush Free Niacin daily.

MissT
New Member


Date Joined Jan 2012
Total Posts : 10
   Posted 1/20/2012 9:41 AM (GMT -6)   
Hi. I'm new here. I was diagnosed with Hashi's a few weeks ago. I am waiting to get my thyroid scan with uptake, so I have to be off Levothyroxine until then. My biggest problem seems to be leg weakness and fatigue.

I was an avid exerciser: power walking, kickboxing, dancing. A lot of what I'm reading says to keep exercising, although I can barely walk around the block. Yesterday I was determined to walk faster than the crawl I'm down to, and I got dizzy and out of breath as soon as I tried.

Today I'm feeling better. Does anyone know what causes the good days and bad days and why sometimes I can barely make it up and down the stairs and other days I have hardly a problem? I keep thinking it's mind over matter.

I do take a Vitamin D supplement and was on multivitamins until I had to stop because they contain some iodine and I was told I couldn't have iodine before taking the scan.

mscrowbar
Veteran Member


Date Joined Nov 2010
Total Posts : 877
   Posted 1/20/2012 12:22 PM (GMT -6)   
Welcome to Healing well, miss T,

Are you working with an endo for your thyroid issues? Did she/he do a full panel blood work up? If not ask her/him too. Let her/him know what you are feeling and are wondering if you could be low in b-12, iron or vitamin D. I am sure she/he would be willing. Most people that live in northern,cold climates are lacking in Vitamin D and a deficiency in it, or any of the others, could leave you very weak and fatigued.

Hope you get an answer soon. please, keep us posted.

take care,
Denita

forum moderator/RA

Rheumatoid arthritis, Fibromyalgia, meniscus tears in left knee, Cancer survivor

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12286
   Posted 1/20/2012 6:36 PM (GMT -6)   
Ask also for an ANA test while at it. It will check you for any other autoimmune issues.
Joy

MissT
New Member


Date Joined Jan 2012
Total Posts : 10
   Posted 1/21/2012 10:04 AM (GMT -6)   
I'm going to a GP that also specializes in female hormone replacement. My Vitamin D level is within range, but at the lower end. I live in Florida, so I try to get some sun every day. I was blood tested for lupus, etc, but thankfully that came back negative.

My TSH is 7.42, my T4 and T3 are in range.

I'm just wondering if leg muscle weakness is common and why it seems to be better one day and worse the next. I also get pain in the bottoms of my feet.

Thanks

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12286
   Posted 1/21/2012 7:31 PM (GMT -6)   
Low vitamin D levels can also cause joint pains and weakness.
Joy

Newpatient
New Member


Date Joined Dec 2011
Total Posts : 18
   Posted 1/24/2012 6:30 PM (GMT -6)   
Did anyone mention why your TSH levels were elevated MissT?

MissT
New Member


Date Joined Jan 2012
Total Posts : 10
   Posted 1/25/2012 10:25 AM (GMT -6)   
I was told I had Hashimoto's disease.

Yesterday I think I had a very bad hyperthyroid episode. I felt okay in the morning, a little weak, but pretty much okay. I took a shower and then suddenly became extremely fatigued. I was lying on the sofa to rest for only a few minutes, when all of a sudden I felt my heart pounding, I felt like I couldn't breathe, my blood started racing through me, and my hands felt like they were vibrating. I felt faint and nauseous. I called a friend to come over and he said I was very red and sweaty and my eyes looked a little dilated. It took about an hour for my body to feel regulated, and several hours before I regained my strength. I also think my blood sugar dropped because I felt better after eating a banana.

This is the first time I had that experience. Normally I'm just weak and tired. I don't know if I can make it three more weeks without any thyroid meds. I was told in order to take the thyroid scan with uptake I have to be off any thyroid med and iodine for 30 days.

I have a doctor appointment later today.

MissT
New Member


Date Joined Jan 2012
Total Posts : 10
   Posted 1/25/2012 1:47 PM (GMT -6)   
I just came back from the doctor. Seems it may have been a series of events that triggered this episode. The hot shower may have started it off. I've been taken off my progesterone and DHEA hormone replacement, and the lack of progesterone may have exacerbated the panic attack, the thyroid output triggered a drop in blood sugar.

I'm being put back on the progesterone, and I was told to eat protein throughout the day to keep blood sugar elevated. I sure hope this works. I'd hate to go through that experience again!

Newpatient
New Member


Date Joined Dec 2011
Total Posts : 18
   Posted 1/25/2012 8:35 PM (GMT -6)   
Sounds like some symptoms I was having for a couple of days. The uptake test should shed some light on what's going on. My TSH Levels are 6.24 now and still don't understand what my dx is. Does anyone know if a Ana test will show hashimotos or not?

wild76kat
New Member


Date Joined Jan 2012
Total Posts : 1
   Posted 1/28/2012 2:53 AM (GMT -6)   
I am new to this forum, but I was browsing and wanted to comment because I am going through the same thing.  I can't describe the feeling in my legs, other than they feel like they cannot support me any longer.  I finally found out this week that I have graves disease after many months of high blood pressure, heart palpitations, etc.  I was pregnant with my second child and started experiencing high blood pressure.  Because I already have kidney disease, I was put on bed rest immediately.  I was off work for three months and used all my FMLA.  My employer then terminated my position.  I was under so much stress that I ignored all the symptoms of my hyperthyroidism thinking it was stress related.  I have now applied for disability because of the diseases and the anxiety/depression this has caused.  I was just wondering if anyone else has had a similar experience?  It seems that it's very difficult for other people to understand how devastating the effects of thyroid disease can be.

MissT
New Member


Date Joined Jan 2012
Total Posts : 10
   Posted 1/29/2012 11:41 PM (GMT -6)   
Wild76kat, sounds like you are really dealing with a lot. I haven't gone back to work since being taken off Levothyroxin. I am fortunate that my boss and husband are very understanding.

My energy level seems to vary throughout the day. I feel pretty good and then all of a sudden it's like a crash and I become very tired, or now I can also go the other way and get heart palpitations and shortness of breath and feel like I'm vibrating.

I did start taking B-12 and find that has helped a lot as far as lifting the fog in my brain and the lethargy.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 30, 2014 2:52 PM (GMT -6)
There are a total of 2,230,446 posts in 248,184 threads.
View Active Threads


Who's Online
This forum has 157117 registered members. Please welcome our newest member, Allee9.
465 Guest(s), 20 Registered Member(s) are currently online.  Details
Chapelle, jpjr50, pictureofhealth, Wings of Eagles, Loring, Utahgal, Dixie6, kazbern, Girlie, dfrasier88, Seanbigshow, Lynnster, ks1905, eeelime, Elmesanoya, anxiousgirl84, bania, Traveler, Poppie, Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer